Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Indianapolis, IN

July 1, 2025Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 1, 2025, 12:12 AM EDT for Knox County, Sullivan County, Indiana. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2025, 12:12 AM EDT (04:12 UTC)
Expired
Jul 1, 2025, 8:00 AM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:50 AM EDTFLASH FLOOD3 W Freelandville, INStreet flooding with a car stranded in the water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 338 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

079 
WGUS53 KIND 010412
FFWIND
INC083-153-011200-
/O.NEW.KIND.FF.W.0022.250701T0412Z-250701T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1212 AM EDT Tue Jul 1 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Northeastern Knox County in southwestern Indiana...
  Southern Sullivan County in southwestern Indiana...

* Until 800 AM EDT Tuesday.

* At 1212 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1.5 to 3.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Vincennes, Bicknell, Dugger, Carlisle, Oaktown, Bruceville, 
  Sandborn, Edwardsport, Merom, Freelandville, Paxton, Pleasantville 
  and Turtle Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3886 8755 3895 8751 3899 8758 3899 8756
      3908 8760 3907 8724 3891 8724 3890 8712
      3884 8715 3885 8718 3882 8724 3877 8726
      3874 8724 3869 8728 3870 8752 3878 8750

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

AW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:59 PM EDT, 2 hours 13 minutes earlier. Its key messages:

  • Rain shower/storm chances persist through tonight with the potential for localized flash flooding
  • Isolated strong wind gusts are also possible this afternoon and evening
  • Drier and slightly cooler weather expected this week before warmer and more humid conditions return Friday into next weekend
  • Scattered showers and thunderstorms possible over the weekend
Area forecast discussion, Jun 30, 9:59 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
959 PM EDT Mon Jun 30 2025

.KEY MESSAGES...

- Rain shower/storm chances persist through tonight with the
  potential for localized flash flooding

- Isolated strong wind gusts are also possible this afternoon and
  evening

- Drier and slightly cooler weather expected this week before warmer
  and more humid conditions return Friday into next weekend

- Scattered showers and thunderstorms possible over the weekend

&&

.FORECAST UPDATE...
Issued at 958 PM EDT Mon Jun 30 2025

Isolated convection continues across central Indiana this evening.
Much of the convection is east and west of the area, associated with
areas of forcing.

A southern stream shortwave is across southern Illinois, and the
right entrance region of an upper jet was across northern Illinois.
An outflow boundary from earlier convection was moving south across
central Illinois and the northern portion of the forecast area.

Meanwhile, satellite blended precipitable water products show an
increase in mid level moisture near the southern stream wave to go
along with the already moist lower levels.

The forcing from the aforementioned mechanisms will work with the
moisture to produce numerous convection across the southern forecast
area tonight. Have upped PoPs into the likely category there
tonight. Will have lower PoPs north where forcing is weaker.

Instability will weaken diurnally, so odds of severe storms are
pretty low. Cannot rule out gusty winds with a collapsing storm
though. The main hazard will be heavy rain and localized flooding,
especially south. Will have to especially watch areas that were
harder hit with rain last night.

Low temperatures look reasonable.

&&

.SHORT TERM (This evening through Tuesday)...
Issued at 324 PM EDT Mon Jun 30 2025

Unsettled weather continues through tonight as moisture is still
in place. As of this afternoon, small isolated showers have been
popping up across central Indiana. The ongoing storms are staying
shallow and thus small and weak for now. Should an isolated storm
strengthen and be taller, can't rule out a stronger wind gust
being produced, but confidence is low in stronger storms forming
this afternoon.

Better forcing is expected to arrive later this evening as the cold
front moves through, but that will more likely come in the form of
more widespread showers than this afternoon and a few thunderstorms.
South-central Indiana saw multiple inches of rain last night, so if
those areas see even brief heavy rain again tonight, flooding could
again be a concern. Elsewhere across the forecast area should be
able to handle heavy rain but people should still be aware of the
chance of localized flooding.

Latest CAMs have slowed the eastward exit of the front and
associated showers into tomorrow morning, but much of Tuesday is
expected to be dry and relatively cooler with highs near normal for
this time of year.

&&

.LONG TERM (Tuesday night through Monday)...
Issued at 324 PM EDT Mon Jun 30 2025

Generally dry and quiet weather is expected through the remainder of
the week, with some precipitation chances over the weekend.
Northwesterly flow aloft gradually transitioning to broad ridging
will allow for a slow warm-up as well.

A weak cold front pushing through on Tuesday will allow a
continental polar air mass to flow southward. Back trajectories
point towards northwestern Canada as the source region for this air,
and so dew points will finally drop to reasonable levels (upper 50s
and 60s) for the first time in over a week. Despite the air
originating in NW Canada, wildfire smoke shouldn't be too much of a
concern this time around. Visible satellite does not show much in
the way of smoke upstream, since the atmosphere has been fairly
active up there which hasn't allowed smoke to build up sufficiently.
However, there is still some smoke...so a period of slightly hazy
skies cannot be ruled out at times.

By Thursday we'll be entering an upper-level pattern characterized
by broad ridging aloft. This should allow dew points to gradually
rise along with increasing ambient air temps. Precipitation looks
unlikely, though some members of guidance are showing isolated
showers/storms Thursday along a weak warm front developing as
ridging builds.

July 4th: Guidance is in good agreement showing high pressure at the
surface. Combined with our location downstream of the primary ridge
axis, a subsident atmosphere is likely and so precipitation is not
expected. Temperatures may reach 90 degrees by Friday with dew
points once again reaching 70.

Large-scale ridging looks to break down over the weekend with
guidance showing a weak trough and cold front approaching from the
northwest. With increasing dew points and instability, some showers
and thunderstorms are possible both Saturday and Sunday. Flow aloft
is very weak on Saturday, so any activity should be pulse-like / pop-
up in nature, and coverage is likely to remain low. However, as the
cold front presses southward on Sunday, forcing should increase
enough to increase the coverage and likelihood of precipitation.

Guidance still differs regarding the timing of the front, which may
have implications on which day has the best chance of rain. A faster
front would shift things more into Saturday, and a slower front
would lead to Sunday or perhaps into Monday seeing better rain
chances. We will keep broad but low precip chances Saturday, Sunday,
and Monday for now until model consensus improves.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 702 PM EDT Mon Jun 30 2025

Impacts:

- Isolated to scattered convection this evening, then scattered
  showers and a few storms overnight

- Winds shifting through period from WSW to NW

Discussion:

Isolated to scattered convection will be around this evening, but
coverage looks to be too low to mention at most sites. Better
chances for convection arrive overnight, especially for the southern
sites. However, uncertainty remains on how much thunder will be with
it. Will mention mainly showers. Chances for rain diminish Tuesday
morning.

MVFR and worse conditions are possible in convection. Otherwise, VFR
conditions are expected. Winds will become predominantly northwest
later tonight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...50
SHORT TERM...KF
LONG TERM...Eckhoff
AVIATION...50
Hazardous weather outlook, Jun 30, 4:29 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
429 PM EDT Mon Jun 30 2025

INZ021-028>031-035>049-051>057-060>065-067>072-012030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
429 PM EDT Mon Jun 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms are expected through tonight. Locally heavy
rain producing flooding along with lightning will be the primary
hazards. Isolated strong to marginally severe storms with strong to
damaging winds are possible mainly this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms focused during the afternoon and
evening will return this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind gusts or localized
flooding observed through Monday, though large scale spotter
activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:54 PM EDTAreal Flood WarningINDDecatur, Shelby4 hr
Jun 30, 9:41 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike62 hr
Jun 30, 9:41 PM EDTRiver Flood WarningINDGibson, Knox71 hr
Jul 1, 12:24 AM EDTAreal Flood WarningINDKnox8 hr
Jul 1, 12:56 AM EDTFlash Flood WarningINDDaviess, Greene, Martin7 hr
Jul 1, 1:36 AM EDTAreal Flood WarningINDDaviess, Martin6 hr
Jul 1, 1:58 AM EDTAreal Flood WarningINDLawrence6 hr
Jul 1, 6:34 AM EDTAreal Flood AdvisoryINDClay, Putnam, Vigo116 min
Jul 1, 6:37 AM EDTAreal Flood AdvisoryINDJohnson, Monroe, Morgan113 min

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.